Alert archive / California / Red Flag Warnings in 2007
Red Flag Warning 1, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Jun 22, 2007, 9:26 AM PDT for Modoc County, California. It took effect at Jun 22, 2007, 2:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2007, 9:26 AM PDT (16:26 UTC)
- In effect from
- Jun 22, 2007, 2:00 PM PDT
- Expired
- Jun 22, 2007, 9:04 PM PDT
- In force
- 7 hr
- Issued by
- NWS Medford, OR
County Modoc County, CA
The radar
The Medford radar (KMAX), 174 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 4.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KMFR 221626 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 926 AM PDT FRI JUN 22 2007 ...GUSTY WINDS AND LOW HUMIDITIES TO DEVELOP LATER TODAY ACROSS MODOC COUNTY OF NORTHERN CALIFORNIA. THIS INCLUDES THE MODOC NATIONAL FOREST... CAZ285-230030- /O.NEW.KMFR.FW.W.0001.070622T2100Z-070623T0500Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 926 AM PDT FRI JUN 22 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING. AN UPPER LEVEL TROUGH WILL INCREASE WINDS ACROSS MODOC COUNTY THIS AFTERNOON AND EVENING. HUMIDITIES WILL LOWER INTO THE TEENS AND IN SOME AREAS INTO THE SINGLE DIGITS WHILE SOUTHWEST TO WEST WIND GUST ABOVE 30 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS86 KMFR 230030 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 530 PM PDT FRI JUN 22 2007 CAZ285-230500- /O.CON.KMFR.FW.W.0001.000000T0000Z-070623T0500Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 530 PM PDT FRI JUN 22 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY UNTIL 10 PM PDT THIS EVENING FOR MODOC COUNTY. THIS INCLUDES THE MODOC NATIONAL FOREST. WEST WINDS WILL GUST TO BETWEEN 30 AND 35 MPH LATE THIS AFTERNOON AND THIS EVENING AS A COLD FRONT MOVES THROUGH THE AREA. THE WINDS WILL COMBINE WITH RELATIVE HUMIDITY VALUES BETWEEN 10 AND 17 PERCENT. CONDITIONS WILL GRADUALLY IMPROVE BY MID EVENING AS TEMPERATURES CONTINUE TO COOL THROUGH THE 70S...HUMIDITY INCREASES...AND WINDS DECREASE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ STAVISH
000 WWUS86 KMFR 230404 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 904 PM PDT FRI JUN 22 2007 CAZ285-230515- /O.CAN.KMFR.FW.W.0001.000000T0000Z-070623T0500Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 904 PM PDT FRI JUN 22 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE EASED UP OVER MODOC COUNTY THIS EVENING AND RELATIVE HUMIDITY IS RISING AS TEMPERATURES COOL INTO THE 60S. $$ STAVISH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jun 22, 3:16 AM PDT, 6 hours 10 minutes earlier.
Area forecast discussion, Jun 22, 3:16 AM PDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 316 AM PDT FRI JUN 22 2007 .DISCUSSION...THE CALENDAR HAS TURNED TO SUMMER BUT CONDITIONS OVER THE NEXT WEEK WILL CONTINUE TO BE MORE REPRESENTATIVE OF LATE SPRING. THE 3 MAJOR UPPER LEVEL FEATURES WILL BE A SLOW-MOVING BROAD UPPER LEVEL TROUGH OFFSHORE FROM WASHINGTON THAT IS FORECAST TO MOVE INLAND SUNDAY...WEAK RIDGING BEHIND THE TROUGH EARLY NEXT WEEK THEN ANOTHER BROAD UPPER TROUGH THAT SHOULD BE THE DRIVER OF CONDITIONS FOR THE LATTER HALF OF NEXT WEEK. A VERY WEAK FRONT WHICH CROSSED NORTHERN OREGON ON THURSDAY HAS BROUGHT A MARINE PUSH INTO SOUTHWEST OREGON. MORNING LOW CLOUDS IN MUCH OF THE COQUILLE AND UMPQUA BASINS AND PORTIONS OF THE ROGUE BASIN AS WELL WILL GRADUALLY DIMINISH. THE OTHER NOTABLE ELEMENT TO TODAYS WEATHER WILL BE GUSTY WESTERLY WINDS EAST OF THE CASCADES DURING THE AFTERNOON AND EVENING AS THE GRADIENT INCREASES BETWEEN A THERMAL LOW OVER EASTERN OREGON AND A COASTAL SURFACE HIGH. THE GRADUAL COOLING TREND WILL CONTINUE SATURDAY AS THE UPPER TROUGH CONTINUES TO MOVE EAST AND THE AIR MASS HAS MORE OF A MARINE INFLUENCE. A WEAK COLD FRONT AHEAD OF THE UPPER TROUGH WILL MOVE INLAND LATE SATURDAY NIGHT/SUNDAY MORNING WITH A SLIGHT CHANCE OF SHOWERS NORTH OF THE UMPQUA DIVIDE. AFTERNOON WINDS EAST OF THE CASCADES WILL BE BREEZY BOTH DAYS. A WARMING TREND MONDAY AND TUESDAY WITH OFFSHORE WINDS FOR CURRY COUNTY BUT INCREASING NORTHERLY WINDS OVER THE COASTAL WATERS SOUTH OF CAPE BLANCO AS HIGH PRESSURE ALOFT BUILDS OVER THE REGION. UNCERTAINTY IS HIGH WITH ANOTHER BROAD GULF OF ALASKA TROUGH FOR THE LATTER PART OF THE WEEK. THE GFS IS FASTER AND DEEPER THAN THE ECMWF WITH THE TROUGH. THE GFS SOLUTION IS DEEPER/COLDER AND MORE MOIST THAN THE TROUGH THAT WILL AFFECT THE PACIFIC NORTHWEST THIS WEEKEND... WHICH MAKES THE SOLUTION MORE HIGHLY ANOMALOUS AND LESSENS MY CONFIDENCE IN IT. THUS I WILL MAINTAIN A FORECAST OF PARTLY TO MOSTLY CLOUDY SKIES AND KEEP MENTION OF A SLIGHT CHANCE OF RAIN RESTRICTED TO THE COAST AND NORTHERN PORTIONS OF THE SOUTHERN OREGON CASCADES. THIS FORECAST REFLECTS A SLOWER/WEAKER SOLUTION WITH NEAR NORMAL TEMPERATURES BUT WILL KEEP IN MIND THE POTENTIAL FOR AN ALTERNATIVE TRACK OF THE TROUGH WHICH COULD BRING WARMER UNSTABLE CONDITIONS. && .AVIATION...VFR CEILINGS OF 4000 TO 5000 FEET AGL IN THE UMPQUA AND ROGUE VALLEYS THIS MORNING. ALSO...AREAS OF MVFR VISIBILITIES AND CEILINGS ALONG THE COAST WITH LOCAL IFR CONDITIONS...MAINLY NORTH OF CAPE BLANCO. VFR ELSEWHERE. && .MFR WATCHES/WARNINGS/ADVISORIES... OR...NONE. CA...NONE. PACIFIC COASTAL WATERS...NONE. DW
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:44 PM PDT | Frost Advisory | MFR | Modoc, Siskiyou | 41 hr |
| Jun 22, 2:44 PM PDT | Frost Advisory | MFR | Modoc, Siskiyou | 65 hr |
Nearby
Red Flag Warnings in California, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.